MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21654200
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Erythema (1840); Discomfort (2330); Skin Inflammation/ Irritation (4545)
Date of Event 02/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported (20-mar-2023): hcp fit patient with silicone micro molds in both ears on (b)(6) 2023.The patient called within a couple of days indicating that they had a mild itching in both ears after being fit with the new molds.The patient called the ent office and was prescribed an steroid cream for the itching but was not told to stop wearing the molds.The pt has continued to wear them all along till now and is wondering if any hypoallergenic coating could be put on these silicone molds or if they should switch back to acrylic molds (ones the patient originally had before switching to silicone).Advised hcp to have patient stop using the silicone molds.Customer advisors suggested switching back to acrylic molds with a soft coat which is a thermoplastic material and feels like silicone but is not silicone.Patient has had silicone molds before and has had itching before about a year ago.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: the case involves a user with itching ears a few days after fit with silicone earmolds.The reaction is present on both ears.The user went to an authorized medical practitioner and was told to use steroid cream.About a year ago the user also experienced itching ear from silicone earmolds.It has been reported that the area has not been exposed to other chemicals.Recommendation from hearing care provider was to get new acrylic molds (which user has not had a reaction to previously) or add a hypoallergenic coating to the silicone mold.As hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to procedure #00066720 corp proc,biol evaluation.A generic material list is provided in #0332250 materials used in gn hearing products.Clinical conclusion on the case is that it is likely the reaction was caused by use of the earmolds.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: skin reactions is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility and hearing aid maintenance.The user guide instructs the hearing aid user to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: known risk, deemed to be acceptable (based on risk management procedure, risk acceptability criteria).This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.No technical investigation was deemed necessary based on the current information.Manufacturer's investigation is final.This is a final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16760779
Report Number3005650109-2023-00048
Device Sequence Number6181892
Product Code OSM
UDI-Device Identifier05708296210312
UDI-Public05708296210312
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21654200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown